Skip to Accessibility Tools Skip to Content Skip to Footer

Does anyone know what the doctor will do for me?

I’ve been taking methadone because I was in cancer treatments and was prescribed OxyContin 40mg 3x daily , well after almost a year of taking the OxyContin, my cancer treatments were successful, which I’m very glad of, but the doctor just stopped giving me the OxyContin, which led to horrible detox tremors and extreme flu like symptoms, so I had a guy give me heroine, I never injected it, I only snorted it, but I found out very quickly that I could not live like that either, so after about 4 months of sniffing heroine, I got into a methadone maintenance program, and I’ve been clean and sober since day one of the program, that was May 9th 2009. This coming May 9th 2019 will be 10 years. But I’ve been fighting severe constipation for almost 2 years now, and it’s now to the point where I will go about 2weeks without having a bowel movement, then all of a sudden, I’ll have Diarrhea for like a week, but nothing but brown liquid comes out. I’m afraid that I may be getting toxic to myself, because now I also have body pains and my hands and feet are swelling up too, and it’s so bad that I can not even get out of the bed most days, it’s ruining my life. But if I stop the methadone, I’m afraid I’ll go back to the heroine. What should I do????????????????


Community Answers
  • Chris Hall moderator
    9 months ago

    Hi, @sickallthetime – Thanks so much for your willingness to open up here. First off, what an amazing accomplishment that is to be sober coming up on 10 years! I whole heartedly commend you for that. I’m equally happy to hear of the success of your cancer treatments! I can absolutely hear how challenging it currently is for you right now, and I applaud you for taking the steps to try to determine your next steps.

    I want to be clear in letting you know that we cannot provide medical advice over the internet for your safety, however, I hope I can point you to information that can help. We always encourage folks to speak with their doctor first before starting/stopping treatment (since you mention stopping your methadone regiment). Equipped with your personal medical history, s/he will be able to help you make the most informed decision regarding your treatment. Regarding the constipation you’re experiencing, many folks have found some symptoms relief by altering diet, exercising, and drinking plenty of water.

    I thought I’d link you to a couple of relevant articles that mention these items: https://irritablebowelsyndrome.net/living/swimming-ease-constipation/, https://irritablebowelsyndrome.net/video/exercise-vlog/ & https://irritablebowelsyndrome.net/ibs-diet/. I hope this helps. I’m rooting for you! If you can, please keep us updated with your status. Wishing you well. – Chris, IrritableBowelSyndrome.net Team

  • Share Your Answer

    Poll